Heat, Carter
- When
- July 31, 11:00 AM CST to 7:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Heat and humidity combined to yield 105 110-degree heat indices across portions of the area during the afternoon/evening of the 31st.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Heat and humidity combined to yield 105 110-degree heat indices across portions of the area during the afternoon/evening of the 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 10:54 AM CST, 6 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1154 AM CDT Mon Jul 31 2023
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 347 AM CDT Mon Jul 31 2023
The upper level ridge continues it's gradual shift eastward, leading
to another dry day with a slight upward tick of warmer temperatures.
A more expansive heat advisory has been issued for portions of
northern, central, and southern Oklahoma, as well as a few
counties in western north Texas. High temperatures were nudged
upwards across the region, mainly in southwestern Oklahoma and
western north Texas, and will need to be monitored through the day
for a possible expansion to the heat advisory.
Zwink
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 347 AM CDT Mon Jul 31 2023
More of the same is expected on days 2-5, as the upper level ridge
continues to be a dominant feature across the southern United States
and over the region through Friday. Triple digit high temperatures
are expected to continue, with heat advisories in effect for Monday
and Tuesday, and likely will be issued in future forecasts for
Wednesday through Friday.
As the upper level ridge shifts eastward, the ridge gradually loses
its amplitude by Thursday and Friday. Shower and thunderstorm
chances return Thursday evening into Friday across northern Oklahoma
on the northern periphery of the ridge. Models/ensembles continue to
indicate an upper level trough developing in the High Plains
Saturday into Sunday, and taking a southeasterly track through the
Central Plains. If the trend continues, a cold front will likely
move through the region Sunday into Monday, bringing cooler
temperatures and rainfall chances across the region.
Zwink
&&
.AVIATION...
(18Z TAFS)
Issued at 1154 AM CDT Mon Jul 31 2023
Nil weather impact is expected to flight category during the
period, with widespread VFR conditions across the region. Gusty
southwest winds (15-20 kt gusts possible) and passing high clouds
will continue through about sunset today.
Safe travels!
Ungar
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 77 103 81 103 / 0 0 0 0
Hobart OK 76 106 78 105 / 0 0 0 0
Wichita Falls TX 79 109 80 108 / 0 0 0 0
Gage OK 77 104 76 103 / 0 0 0 0
Ponca City OK 77 104 81 103 / 0 0 0 0
Durant OK 78 104 81 104 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ005>008-011>013-
018>020-024>032-039>043-045>048-050>052.
Heat Advisory from noon to 8 PM CDT Tuesday for OKZ005>008-
011>013-018>020-024>032-039>043-045>048-050>052.
TX...Heat Advisory until 8 PM CDT this evening for TXZ086-089-090.
Heat Advisory from noon to 8 PM CDT Tuesday for TXZ086-089-090.
&&
SHORT TERM...50
LONG TERM....50
AVIATION...34Hazardous Weather Outlook National Weather Service Norman OK 924 AM CDT Mon Jul 31 2023 OKZ004>048-050>052-TXZ083>090-011430- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 924 AM CDT Mon Jul 31 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat... Triple digit heat indices will return Monday morning and afternoon until sundown as a Heat Advisory remains in effect portions of central and southern Oklahoma, as well as portions of western north Texas with heat indices up to 105 degrees. .Fire Weather... Recent dryness and hot temperatures will lead to elevated fire weather conditions across far southwest Oklahoma and western-north Texas this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat... Triple digit heat indices will persist Tuesday through Friday with some relief on Saturday but only across northern and possibly into central Oklahoma. Dangerous heating will be the strongest on Tuesday and Wednesday afternoons with heat indices between 105-110 degrees and possibly a couple degrees higher in some counties. .Thunderstorms... Thunderstorms will be possible Thursday through Saturday nights across northwest Oklahoma, with very low chances on Saturday including central through southeast Oklahoma. .Fire Weather... Continued hot afternoon and evening temperatures, combined with dry conditions, will lead to elevated fire weather concern on Tuesday and Wednesday across southwest Oklahoma and western-north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
20 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1123654, 1123655, 1123656, 1123657, 1123658, 1123660, 1123661, 1123662, 1123663, 1123664, 1123665, 1123666, 1123667, 1123668, 1123669, 1123670, 1123671, 1123672, 1123673, 1123674.